Alert archive / Oklahoma / Flash Flood Warnings in 2016
Flash Flood Warning 65, NWS Norman, OK
NWS Norman, OK issued this flash flood warning at Jun 12, 2016, 10:38 AM CDT for Comanche County, Cotton County, Stephens County, Oklahoma. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 12, 2016, 10:38 AM CDT (15:38 UTC)
- Expired
- Jun 12, 2016, 1:30 PM CDT
- In force
- 3 hr
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
- Flood severity
- None
Counties Comanche County, OK, Cotton County, OK, Stephens County, OK
The radar
The Altus AFB radar (KFDR), 76 km from the middle of the area, began a volume at 15:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 3.6 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 126 J/kg
- Mixed-layer CIN
- -186 J/kg
- Mixed-layer LCL
- 1188 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 60 m²/s²
- 0-3 km storm-relative helicity
- 78 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
611
WGUS54 KOUN 121538
FFWOUN
OKC031-033-137-121830-
/O.NEW.KOUN.FF.W.0065.160612T1538Z-160612T1830Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NORMAN OK
1038 AM CDT SUN JUN 12 2016
THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHEASTERN COTTON COUNTY IN SOUTHWESTERN OKLAHOMA...
SOUTHWESTERN STEPHENS COUNTY IN SOUTHERN OKLAHOMA...
SOUTHEASTERN COMANCHE COUNTY IN SOUTHWESTERN OKLAHOMA...
* UNTIL 130 PM CDT
* AT 1037 AM CDT...DOPPLER RADAR INDICATED A THUNDERSTORM PRODUCING
HEAVY RAIN FROM NEAR GERONIMO SOUTH TOCOMANCHE. UP TO THREE INCHES
OF RAIN HAVE ALREADY FALLEN AND AN ADDITIONAL 2 TO 3 INCHES OF
RAINFALL IS POSSIBLE.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
LAWTON...WALTERS...COMANCHE...GERONIMO...CORUM...NORTHWESTERN WAURIKA
LAKE...EMPIRE CITY AND HULEN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE. TURN
AROUND... DONT DROWN.
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 3443 9790 3430 9787 3431 9850 3464 9857
$$
30What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this flash flood warning went out at Jun 12, 6:39 AM CDT, 3 hours 59 minutes earlier.
Area forecast discussion, Jun 12, 6:39 AM CDT, 3 hours 59 minutes before
Area Forecast Discussion National Weather Service Norman OK 639 AM CDT SUN JUN 12 2016 .DISCUSSION... The 12/12Z TAF discussion is below. && .AVIATION... Numerous showers and thunderstorms will continue this morning, generally southeast of I-44. These storms may affect (or at least be in the vicinity of) KOKC/KOUN/KLAW. Elsewhere, confidence and expected coverage is too low to include in TAFS this morning. In addition, lower (MVFR or perhaps IFR) ceilings may temporarily affect KGAG and KWWR this morning. More isolated storms are expected to develop this afternoon, but coverage is too low to include at any sites. Overnight, a complex of thunderstorms may approach KGAG and KWWR toward the end of period. PROB30s were included to account for this possibility. MVFR ceilings may also develop toward 12Z tomorrow morning, but opted not to include in TAFS for now. Mahale && .PREV DISCUSSION... /issued 412 AM CDT SUN JUN 12 2016/ DISCUSSION... Scattered showers and thunderstorms have developed in the vicinity of a mid-level low across southwest Oklahoma. The HRRR, HRRRX, and the 00Z 4KM NAM indicate scattered thunderstorms will continue to slowly shift eastward through the morning into the afternoon. Therefore, increased shower/storm chances to likely along and southeast of Interstate-44 this morning. The primary threat will be localized flooding as these storms are very efficient rain producers (based on radar and surface observations). A MCS is expected to develop across the High Plains later today/tonight. Remnants from the MCS may affect northwest Oklahoma early Monday morning. Isolated to scattered thunderstorms are expected to develop once again Monday afternoon. Greatest risk will be along and east of Interstate-35, where there will be lowered heights aloft. By Tuesday, a compact mid-level trough is expected to move into the Great Plains. Current model consensus still indicates the greatest ascent will stay north of Oklahoma. However, effective bulk shear around 30 knots and MLCAPE > 4000 J/kg would be sufficient for severe storms/supercells if any storms are able to develop in Oklahoma. Hot temperatures--especially across western Oklahoma and western north Texas--are expected Tuesday through Friday. The GFS is most aggressive with 850 mb temps 30C+ near the Texas/Oklahoma panhandle border. The ECMWF is not as aggressive with the low-level thermal fields, but still opted to bump temperatures up slightly Thursday and Friday. Areas east of I-35 could get close to or exceed heat advisory criteria based on current temperature/dewpoint forecasts. There is still evidence--especially in the GFS--of a possible backdoor front late in the week. Overall confidence is low, but will cool temperatures slightly on Saturday. Mahale && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 87 71 89 73 / 50 10 30 20 Hobart OK 90 72 94 75 / 30 10 20 10 Wichita Falls TX 89 72 94 75 / 50 20 20 10 Gage OK 91 70 94 72 / 20 30 20 10 Ponca City OK 89 71 90 74 / 30 10 30 20 Durant OK 86 71 88 74 / 60 30 30 10 && .OUN Watches/Warnings/Advisories... OK...None. TX...None. && 17/10/10
Hazardous weather outlook, Jun 12, 8:26 AM CDT, 2 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED... NATIONAL WEATHER SERVICE NORMAN OK 826 AM CDT SUN JUN 12 2016 OKZ004>048-050>052-TXZ083>090-131330- HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD- NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE- BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN- CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON- TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON- JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN- FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY- 826 AM CDT SUN JUN 12 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN... WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS. .DAY ONE...TODAY AND TONIGHT... .THUNDERSTORMS... AN AREA OF HEAVY THUNDERSTORMS WITH VERY HEAVY RAIN WILL PERSIST THIS MORNING ACROSS PORTIONS OF SOUTHERN OKLAHOMA. LOCALLY HEAVY RAINFALL IN PORTIONS OF SOUTHWEST AND SOUTH CENTRAL OKLAHOMA THAT COULD LEAD TO DANGEROUS FLASH FLOODING IN THE AREAS THAT DO RECEIVE SIGNIFICANT RAINFALL. THESE STORMS ARE EXPECTED TO DIMINISH LATE THIS MORNING. SHOWERS AND STORMS WILL LIKELY REDEVELOP THIS AFTERNOON WITH THE HIGHEST CHANCES NEAR AND SOUTHEAST OF INTERSTATE 44. HEAVY RAIN COULD AGAIN LEAD TO LOCALIZED FLASH FLOODING. GUSTY WINDS... AND FREQUENT LIGHTNING WILL BE ALSO BE POSSIBLE... BUT ORGANIZED SEVERE WEATHER IS NOT EXPECTED. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... .THUNDERSTORMS... THERE WILL BE A CHANCE OF THUNDERSTORMS ON MONDAY...TUESDAY...AND FRIDAY NEXT WEEK. HEAVY RAINFALL WILL CONTINUE TO BE A HAZARD WITH ANY STORMS. ON TUESDAY...THERE IS A MARGINAL RISK OF SEVERE WEATHER NORTH AND EAST OF A LINE FROM WOODWARD... TO LAWTON... TO PAULS VALLEY... TO ADA OKLAHOMA. .HEAT... INCREASING TEMPERATURES AND HIGH HUMIDITY WILL RESULT IN HIGH AFTERNOON HEAT INDICES FROM TUESDAY ONWARD...REACHING 100 TO 105 AT TIMES ACROSS MUCH OF CENTRAL AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS. GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN...AND FOLLOW OUR WEATHER FORECAST OFFICE ON TWITTER AND FACEBOOK. CORRECTED WORDING
In the hours before
Local storm report, Jun 12, 9:56 AM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
956 AM CDT SUN JUN 12 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0950 AM FLASH FLOOD LAWTON 34.60N 98.42W
06/12/2016 COMANCHE OK FIRE DEPT/RESCUE
SEVERAL HIGH WATER RESCUES ONGOING AT THE CURRENT TIME
DUE TO FLASH FLOODING.
&&
FMLocal storm report, Jun 12, 10:02 AM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1002 AM CDT SUN JUN 12 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0955 AM FLASH FLOOD 4 NE ELMORE CITY 34.66N 97.35W
06/12/2016 GARVIN OK LAW ENFORCEMENT
INTERSECTION OF COUNTY ROADS 1610 AND 3170 CLOSED DUE TO
HIGH WATER.
&&
FMLocal storm report, Jun 12, 10:10 AM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1010 AM CDT SUN JUN 12 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 AM FLASH FLOOD APACHE 34.89N 98.36W
06/12/2016 CADDO OK CO-OP OBSERVER
SEVERAL STREETS IN TOWN UNDER WATER. A FEW LOW LYING
STREETS HAVE WATER DEPTHS OF SEVERAL FEET.
&&
FMLocal storm report, Jun 12, 10:16 AM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1016 AM CDT SUN JUN 12 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 AM FLASH FLOOD 2 W CYRIL 34.90N 98.24W
06/12/2016 CADDO OK AMATEUR RADIO
&&
FMLocal storm report, Jun 12, 10:21 AM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1021 AM CDT SUN JUN 12 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1019 AM FLASH FLOOD LAWTON 34.60N 98.42W
06/12/2016 COMANCHE OK AMATEUR RADIO
SEVERAL VEHICLES STRANDED IN HIGH WATER NEAR SHERIDAN AND
B STREETS.
&&
FMLocal storm report, Jun 12, 10:38 AM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1038 AM CDT SUN JUN 12 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1025 AM FLASH FLOOD LAWTON 34.60N 98.42W
06/12/2016 COMANCHE OK AMATEUR RADIO
WATER OVER ONE FOOT DEEP INTERSECTION OF 27TH STREET AND
G AVE.
&&
FMThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 11, 7:03 PM CDT | Special Weather Statement | OUN | Canadian | 27 min |
| Jun 11, 7:05 PM CDT | Special Weather Statement | OUN | Blaine | 55 min |
| Jun 11, 7:30 PM CDT | Severe Thunderstorm Warning | OUN | Blaine, Custer, Dewey | 17 min |
| Jun 12, 2:09 AM CDT | Special Weather Statement | OUN | Greer | 51 min |
| Jun 12, 2:16 AM CDT | Special Weather Statement | OUN | McClain | 59 min |
| Jun 12, 2:48 AM CDT | Special Weather Statement | OUN | Greer | 42 min |
| Jun 12, 2:59 AM CDT | Special Weather Statement | OUN | McClain | 61 min |
| Jun 12, 3:30 AM CDT | Special Weather Statement | OUN | Washita | 45 min |
| Jun 12, 3:32 AM CDT | Special Weather Statement | OUN | Comanche | 43 min |
| Jun 12, 3:38 AM CDT | Areal Flood Advisory | OUN | Cleveland, Garvin, Grady, McClain, Pottawatomie | 3 hr |
| Jun 12, 3:55 AM CDT | Special Weather Statement | OUN | Cleveland, Garvin, McClain | 65 min |
| Jun 12, 3:58 AM CDT | Special Weather Statement | OUN | Carter, Murray | 62 min |
| Jun 12, 4:12 AM CDT | Special Weather Statement | OUN | Washita | 48 min |
| Jun 12, 4:17 AM CDT | Special Weather Statement | OUN | Comanche | 43 min |
| Jun 12, 4:31 AM CDT | Areal Flood Advisory | OUN | Carter, Garvin, Johnston, Murray, Pontotoc | 3 hr |
| Jun 12, 4:34 AM CDT | Special Weather Statement | OUN | Coal | 56 min |
| Jun 12, 4:39 AM CDT | Flash Flood Warning | OUN | Cleveland, Garvin, McClain, Pottawatomie | 3 hr |
| Jun 12, 4:56 AM CDT | Special Weather Statement | OUN | Cleveland, Garvin, Johnston, Murray, Pottawatomie | 64 min |
| Jun 12, 4:58 AM CDT | Special Weather Statement | OUN | Grady | 62 min |
| Jun 12, 5:00 AM CDT | Special Weather Statement | OUN | Kiowa | 45 min |
| Jun 12, 5:07 AM CDT | Areal Flood Advisory | OUN | Coal, Hughes, Johnston, McClain, Pontotoc, Pottawatomie and 1 more | 3 hr |
| Jun 12, 5:15 AM CDT | Areal Flood Advisory | OUN | Caddo, Comanche | 3 hr |
| Jun 12, 5:37 AM CDT | Special Weather Statement | OUN | Coal, Hughes, Pontotoc, Seminole | 53 min |
| Jun 12, 5:42 AM CDT | Severe Thunderstorm Warning | OUN | Cotton | 33 min |
| Jun 12, 5:50 AM CDT | Areal Flood Advisory | OUN | Grady | 3 hr |
| Jun 12, 5:59 AM CDT | Flash Flood Warning | OUN | Garvin, Johnston, Murray, Pontotoc | 3 hr |
| Jun 12, 6:02 AM CDT | Severe Thunderstorm Warning | OUN | Comanche, Cotton | 33 min |
| Jun 12, 6:13 AM CDT | Flash Flood Warning | OUN | Caddo, Comanche, Garvin, Grady, McClain | 3 hr |
| Jun 12, 6:40 AM CDT | Areal Flood Advisory | OUN | Carter, Comanche, Cotton, Garvin, Grady, Stephens | 3 hr |
| Jun 12, 7:19 AM CDT | Special Weather Statement | OUN | Stephens | 26 min |
| Jun 12, 7:33 AM CDT | Flash Flood Warning | OUN | Garvin, McClain | 4 hr |
| Jun 12, 7:35 AM CDT | Special Weather Statement | OUN | Caddo | 25 min |
| Jun 12, 7:37 AM CDT | Severe Thunderstorm Warning | OUN | Carter, Garvin, Grady, Stephens | 38 min |
| Jun 12, 7:48 AM CDT | Special Weather Statement | OUN | Comanche | 27 min |
| Jun 12, 7:56 AM CDT | Flash Flood Warning | OUN | Caddo, Comanche | 3 hr |
| Jun 12, 8:06 AM CDT | Flash Flood Warning | OUN | Garvin, McClain | 4 hr |
| Jun 12, 8:16 AM CDT | Areal Flood Advisory | OUN | Caddo | 3 hr |
| Jun 12, 8:51 AM CDT | Flash Flood Warning | OUN | Caddo, Carter, Comanche, Garvin, Grady, McClain and 1 more | 3 hr |
| Jun 12, 9:06 AM CDT | Flash Flood Warning | OUN | Carter, Garvin, Murray | 3 hr |
| Jun 12, 9:11 AM CDT | Flash Flood Warning | OUN | Caddo, Comanche | 3 hr |
| Jun 12, 9:15 AM CDT | Flash Flood Warning | OUN | Atoka | 3 hr |
| Jun 12, 10:16 AM CDT | Flash Flood Warning | OUN | Comanche, Grady, Stephens | 3 hr |
| Jun 12, 10:27 AM CDT | Severe Thunderstorm Warning | OUN | Comanche, Cotton | 48 min |
| Jun 12, 11:25 AM CDT | Flash Flood Warning | OUN | Garvin, McClain | 3 hr |
| Jun 12, 11:25 AM CDT | River Flood Warning | OUN | Comanche, Cotton | 6 days |
| Jun 12, 12:04 PM CDT | Flash Flood Warning | OUN | Caddo, Carter, Comanche, Garvin, Grady, McClain and 1 more | 3 hr |
| Jun 12, 12:12 PM CDT | River Flood Warning | OUN | Carter, Garvin, Murray | 8 hr |
| Jun 12, 12:27 PM CDT | Flash Flood Warning | OUN | Carter, Garvin, Murray | 3 hr |
| Jun 12, 1:26 PM CDT | Areal Flood Warning | OUN | Comanche, Cotton, Stephens | 3 hr |
| Jun 12, 2:09 PM CDT | Areal Flood Warning | OUN | Garvin, McClain | 6 hr |
| Jun 12, 2:48 PM CDT | River Flood Warning | OUN | Grady | 17 hr |
| Jun 12, 2:51 PM CDT | Areal Flood Warning | OUN | Caddo, Carter, Comanche, Garvin, Grady, McClain and 1 more | 6 hr |
| Jun 12, 3:27 PM CDT | Areal Flood Warning | OUN | Carter, Garvin, Murray | 3 hr |
| Jun 12, 4:27 PM CDT | River Flood Warning | OUN | Carter, Garvin, Murray | 11 hr |
| Jun 12, 6:36 PM CDT | Areal Flood Warning | OUN | Caddo, Carter, Comanche, Cotton, Garvin, Grady and 3 more | 12 hr |
| Jun 12, 6:39 PM CDT | Special Weather Statement | OUN | Bryan | 36 min |
Nearby
Flash Flood Warnings in Oklahoma, 2016Every flash flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.